Concerned now!

Had a second ablation at the beginning of October so it's now been two months since then. Have just been discharged from the local cardiac ward after presenting at A&E on Thursday with fast AF (thought I'd better get an ECG trace to send to EP and then go home after cardioverting spontaneously or by docs' intervention but no such luck either way!). Was admitted and eventually prescribed 5mg Bisoprolol daily, which my EP took me off a month prior to this ablation as he didn't feel it was doing much for me, but I didn't bother to argue with the cardiac consultant, thought I'd wait and see what my EP thinks.

I'm trying to hold onto the belief that all this is to be expected after the ablation, but after the 3rd prolonged episode of atrial tachycardia/fast AF (this time was by far the longest - 60+ hours) and many shorter bouts of either AF or tachy, I am finding it hard to keep the faith and am a bit despondent now.

I know this sounds like a moan but hope all you wonderful people out there will understand and maybe have a few words of encouragement to keep me sane and on the right track.

10 Replies

  • Hi, totally understand had my ablation 6 weeks tomorrow and breathlessness

    on exertion is driving me mad as it leaves me unable to do much at all. I

    know its to be expected and its early days but its so frustrating. But you

    really have something to complain about but dont know what advice to

    offer, more knowledgeable on here will do that, but I do sympathise.


  • It must be so disappointing for you! Caramia and I were both told, separately, that the 3-6 month period post-ablation was critical for assessment re the success of ablation. I do hope that things will settle down for you.

    As I have a seriously dilated left atrium I asked to go back on to the dreaded Bisoprolol to support my heart. has been prescribed and it seems to be working - so far.

    Very best wishes.

  • Yes, this is disappointing, but I don't think you should be too downcast because it's still early days. I had the first bit of AF a couple of weeks after my ablation in March and was very despondent and it kept happening just when I thought I was doing well. I still cut down on flecainide and stopped it in July although I still had wobbles. I had AF at the beginning of October and again at the end - beyond the six month point. But there's been nothing since and it's the longest I've gone, trouble free and flecainide free. I was taking 300 mgs a day and it wasn't controlling AF a year ago. I am so very much better and it's possible you will soon be finding that your AF will be diminishing and the effect of the ablation will be more noticeable.

  • Hi

    I hope you are feeling better at home now. I am 4 weeks post ablation and have suffered a number of fast AF episodes since even though I have remained on my regular anti-arrhythmic drug (Propafenone). I was told to expect heart playing up especially in weeks 2, 3 and 4 (rather than settling down) and up to the 3 month review. Maybe as you haven't had any drugs pre and post to assist your heart during the healing you are suffering worse?


  • Still early days yet so please don't get down about it. What is the worst that can happen? I needed three but have been fine very since. Remember it takes at least three months for the scar tissue to form so start worrying in another two or three months. It is not uncommon to get atrial tachycardia post ablation and need cardioverting. I did twice at least if not three times. Lost track to be honest. Relax and enjoy Christmas.


  • Thank you to all of you for your support and good wishes ... I needed to get some perspective on what's happening and feel so much better after reading all your posts.

    I've not got a follow up til February so might email my EP in the meantime just to see what he thinks about going back on Bisoprolol as well as sending him a copy of this latest ECG, which was my intention anyway.

    Thanks again, as usual when in doubt, this is the first and best place to come to.

  • Similar thing happened to me and I had to go back on anti arrythmic drugs and have another ablation, Now AF free. I also got prescribed Bisoprolol in cardiac care and I had a row with cardiologist about how useless they were for me.

  • It doesn't sound like a moan, it sounds like frustration - and rightly so. You must hang in there, and you know you will, it just helps to vent sometimes. That is a haul 60 hours. At the beginning of the day you just have to commit to getting through this moment by moment, and you will. These blips are often part of the "blanking period", but do stay in touch with your doctors so they know what is going on and can advise you well. So hoping you get some relief soon - and when you do relish those moments, don't sitting waiting for it to start again! Take care

  • I agree with the others above. I had some crazy oddball AF happening at the three month period after my fourth ablation. And then things calmed down dramatically. Just settled down to periods of ectopics. My challenge is to resist inflaming the heart through over exercise.

  • It takes longer to heal in some people. Had third ablation for Afib June 13, in July 13 six episodes, one (5hrs) on 13th December, one 2 hours Christmas Day, end of March 14 had prolonged episode of fast heartbeat (4 hrs), 30 min episode in May 14. Occasional blips not lasting longer than a couple of mins, but these are supposed to be common with people who have had ablation! So two months is a bit early to start worrying!!

You may also like...